Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 28, 2000, 11:12 PM MDT for Kit Carson County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2000, 11:12 PM MDT (05:12 UTC)
- Expired
- May 28, 2000, 11:40 PM MDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3611 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS53 KGLD 290513 SVRGLD COC063-290540- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1112 PM MDT SUN MAY 28 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 1140 PM MDT * AT 1112 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL KIT CARSON COUNTY...19 MILES NORTHWEST OF BURLINGTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ ENTWISTLE LAT...LON 3957 10249 3946 10249 3938 10205 3957 10205
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:42 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 28, 9:42 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 942 PM MDT SUN MAY 28 2000 HAVE DECIDED TO CARRY TSRA IN NORTHERN THIRD OF CWFA THROUGH THE NIGHT GIVEN THE CONTINUED CG STRIKES RECORDED TO THE WEST ON THE NLDN. PLENTY OF FORCING AND INSTABILITY ALOFT COMBINED WITH LOW LEVEL JET THAT IS ALREADY UP TO 35 KNOTS. ALSO...HAVE INCREASED OVERNIGHT MINS SLIGHTLY WITH WINDS STAYING UP JUST ABOVE THE SURFACE. COULD BE ANOTHER ROUND OF TSRA TOMORROW WITH INVERTED V SOUNDINGS A LITTLE STRONGER THAN TODAY. ALTHOUGH FWC MAX OF 108F FOR GOODLAND ON MONDAY SEEMS A TAD UNREALISTIC. .GLD...NONE. ENTWISTLE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:49 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.